MAUDE Adverse Event Report: SIRTEX MEDICAL, INC. LAVA-18, 2 ML; Embolization Agent, Vascular

SIRTEX MEDICAL, INC. LAVA-18, 2 ML; Embolization Agent, Vascular
Model Number SLLES182
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2026
Type of Reportable Event Malfunction
Event or Problem Description
During a peripheral embolization procedure, the physician and ir staff were unable to fully extract the labeled 2.0 ml volume from a lava 2 ml vial.Despite following standard preparation steps and employing commonly used techniques to maximize vial extraction, only approximately 1.5 ml of product could be withdrawn.The physician required the full 2.0 ml to complete the planned embolization.Due to the insufficient retrievable volume, the physician was required to transition to an alternative embolic agent to complete the procedure.This resulted in: additional procedural time, use of an additional embolic device, and increased procedural cost to the facility.No user error was identified by the physician or staff during preparation or extraction.The physician suggested considering filling the vial with the full labeled 2.0 ml or a slight overfill to ensure that the full 2.0 ml can be consistently withdrawn into syringes for delivery during procedures.There was no negative outcome to the patient.
 
Additional Manufacturer Narrative
No death or serious injury were reported due to the malfunction and the physician transitioned to an alternative embolic agent to complete the procedure.Though there was no death or serious injury in this event, a mdr has been filed out of an abundance of caution, due to the potential for death or serious injury of uncontrolled hemorrhage if the malfunction caused the patient to not be treated or for the delay in procedure.Batch record review showed the device was manufactured to released specifications and had passing quality test results.Sirtex has confirmed that the device will not be returned for further investigation.

Brand Name
LAVA-18, 2 ML
Common Device Name
Embolization Agent, Vascular
Manufacturer (Section D)
SIRTEX MEDICAL, INC.
300 unicorn park dr.
fl. 2
woburn MA 01801
Manufacturer Contact
melissa sanchez
300 unicorn park drive
fl. 2
woburn, MA 01801
MDR Report Key24561313
Report Number9710358-2026-00006
Device Sequence Number18524544
Product Code QVG
UDI-Device Identifier00850055697003
UDI-Public(01)00850055697003(17)280816(10)9000221
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSLLES182
Device Lot Number9000221
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2026
Initial Report FDA Received Date03/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown